Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Does guaifenesin for tracheobronchitis cause severe cough with pneumonia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Recently diagnosed with tracheobronchitis now atypical pneumonia. Ceftin changed to doxy, on prednisone wean and budesonide inhaler. I am 55 yo male have parox afib 1 episode per year now on multaq with no cardiac symptoms. Was also reccomended to take guaifenesin as an expectorant.Question is can the guaifenesin thin things out and cause worsening cough at night with worsening pneumonia or is this a misconception because the cough seems to be worse after i take it? Thx
Posted Thu, 9 Jan 2014 in Lung and Chest disorders
Answered by Dr. Guru 1 hour later
Brief Answer: Guaphenesin usually does not cause worsening cough Detailed Answer: Hi, Thanks for consulting HealthcareMagic! No, Guaphenesin usually does not cause worsening of cough. I think that the your underlying pneumonia or the underlying heart condition can be the cause of it. However, without proper clinical correlation and physical examination, this cannot be attributed. Hope I have answered your query. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor